MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,18FR,10ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,18FR,10ML,LF
Catalog Number DYND11503
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a day after insertion of the foley catheter, the foley catheter's balloon spontaneously deflated resulting in the foley catheter falling off from being inserted in the patient.The incident was reportedly noted while end-user was being changed and cleaned by end user's home health aide.The foley catheter was reportedly inserted by end user's home health nurse.It was reported by the end-user that another foley catheter was inserted after the previously mentioned foley catheter fell off.The end user added that he has been experiencing "burning pain" and his urine was sent to be checked for urinary tract infection.Per report, results has not been relayed to the end user at this time.It was denied that end user was prescribed with any medications related to this incident.Due to the reported foley catheter balloon deflating which required foley catheter re-insertion, this medwatch is being filed.The sample has been discarded and is not available to be returned for evaluation.A definitive root cause for the reported issue could not be determined.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the foley catheter's balloon spontaneously deflated and end-user required a new foley catheter inserted.

Common Device Name
CATHETER,FOLEY,100%SILICONE,18FR,10ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9295596
Report Number1417592-2019-00197
Device Sequence Number2408722
Product Code EZL
UDI-Device Identifier10080196845460
UDI-Public10080196845460
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11503
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight100